Q. Is it safe to use Xolair for urticaria?

Answered by Dr. Chaitra Prakash and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Chronic Idiopathic Urticaria or Urticaria? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I have been suffering from preliminary chronic urticaria for unknown causes for the last 13 years. It is not responding to antihistamine treatment for the past six years. Sometimes, it gets as severe as I have to use Corticosterone injection (Diprofos). All blood analysis showed no cause. Dermatologist started to recommend immunity treatment such as Arpimune, which is better but very slow. Finally an immunity and allergy doctor recommended Xolair (Omalizumab) for six months. Shall I use it?


Related Questions:
How to identify the cause of allergy?
Autologous Serum Therapy - a Newer Approach in Management of Chronic Urticaria
Please suggest homeopathy medicine for urticaria.
 

Dr. Chaitra Prakash
MBBS., MD., FAM
Cosmetology

Hi,

Welcome to icliniq.com.

I understand your concern.

Chronic idiopathic urticaria is a type of urticaria (wheals). It is a disturbing illness and difficult to manage.

Most urticaria patients benefit from prolonged antihistamines and some may require immune suppressing drugs like Cyclosporine to control urticaria, which were also given to you.

When the relief is not satisfactory from all these options, the physicians opt for a biologic medicine called Omalizumab. This medicine prevents the release of urticaria causing molecules in your body.

It is considered safe and has proven efficacy in appropriate subjects. It will be given under a physician's supervision and side effects will be monitored.

It has helped many patients to attain a longer symptom free periods. You can go ahead comfortably with the treatment.

For further doubts consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


My wife has urticaria. Please help.
Query: Hello doctor, My wife has been getting a rash which the doctor has termed as urticaria. What could have caused this? I feel she could be having a yeast intolerance. Please help.  Read Full »
Dr. Kakkar S
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. Your wife has been treated for urticaria. I would keep a possibility of idiopathic urticaria/hives. It presents as sudden skin welts/swellings, which can be distributed all over the body. Itching is usually severe; however it is subjective in individuals. The c...  Read Full »
 
Urticaria - Causes and Treatment
Article Overview: Urticaria is a condition that is characterized by the presence of wheels or hives over the body. Usually, it occurs alone but may also occur along with swelling of lips, eyes, and face (angioedema).  Read Article »
Dr. Rabia
Dermatologist

Urticaria is a condition that is characterized by the presence of wheels or hives over the body. Usually, it occurs alone but may also occur along with swelling of lips, eyes, and face (angioedema). Which Is the Most Common Symptom Seen? Patients who experience urticaria have itching over the area ...  Read Article »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Will ejaculating on the hands cause STD?
Hello doctor, I have a question about STD exposure risk. I masturbated another male with my hand, and my palm was moist ...Read more »
Is there always 1 to 2 percent chance of TB recurrence even after completion of medicine?
Hello doctor, I had pulmonary TB and undergone six months of continuous medication as suggested by the doctor. There wa ...Read more »
HIV - Common Questions Answered | AIDS | Stages of HIV | Symptoms | Treatment
Human Immunodeficiency Virus (HIV) is the virus that causes HIV infection and AIDS (Acquired Immunodeficiency Syndrome). ...Read more »